Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lucyleigh

maculopapular rash

Recommended Posts

I got my "acne" after taking a dose of azithromyocin (aka z pack) last november for strep throat. I woke up with what is known as maculopapular rash which looks like acne. It has never gone away. I have heard of other situations like this where the side effect continues even though the drug is out of your system. Does anyone know anything about this/have experiences with it/etc? It is honestly ruining my life and I'm scared it will never go away.

Link to comment
Share on other sites

I got my "acne" after taking a dose of azithromyocin (aka z pack) last november for strep throat. I woke up with what is known as maculopapular rash which looks like acne. It has never gone away. I have heard of other situations like this where the side effect continues even though the drug is out of your system. Does anyone know anything about this/have experiences with it/etc? It is honestly ruining my life and I'm scared it will never go away.

I would definitely talk to your doctor about the rash and your concerns about it. Internal benadryl may help, occasional small amounts of hydrocortisone cream very rarely applied may also help. Follow the directions on the benadryl (generic name: diphenhydramine) bottle, and follow the directions with the cortisone cream. Best to check with your doctor before trying a cortisone cream on your own though as cortisone creams thin the skin, can cause skin atrophy, can increase the risk of bacterial/fungal/yeast infections, and can also cause acne or steroid induced rosacea.

Link to comment
Share on other sites

Ya, I will try speaking to my doctor. He is not helpful though. All he wants to do is have me slather my face with topicals (He prescribed Duac gel last time I went in, but have not given it a try yet.) i feel like that will just add to the problem. I guess I'm being a stubborn patient but I feel like there must be a more holistic way to rid myself of this problem.

Link to comment
Share on other sites

Ya, I will try speaking to my doctor. He is not helpful though. All he wants to do is have me slather my face with topicals (He prescribed Duac gel last time I went in, but have not given it a try yet.) i feel like that will just add to the problem. I guess I'm being a stubborn patient but I feel like there must be a more holistic way to rid myself of this problem.

Check out nutrition and holistic health and try an elimination diet.

If the rash is truly maculopapular, it could be due to an allergy. That is usually (not always) what maculopapular rashes signify.

Good luck! :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×